Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 72, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at May 3, 2011, 4:23 PM EDT for Hocking County, Ohio. It took effect at May 3, 2011, 7:09 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 4:23 PM EDT (20:23 UTC)
- In effect from
- May 3, 2011, 7:09 PM EDT
- Expired
- May 4, 2011, 5:23 PM EDT
- In force
- 22 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hocking River at Enterprise (ENTO1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03157500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
521 WGUS41 KILN 032023 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 423 PM EDT TUE MAY 3 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... HOCKING RIVER AT ENTERPRISE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC073-040823- /O.NEW.KILN.FL.W.0072.110503T2309Z-110504T1651Z/ /ENTO1.1.ER.110503T2309Z.110504T0600Z.110504T1051Z.NO/ 423 PM EDT TUE MAY 3 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE HOCKING RIVER AT ENTERPRISE * UNTIL WEDNESDAY AFTERNOON. * AT 4 PM THE STAGE WAS 11.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE LATER THIS EVENING AND WILL RISE TO NEAR 12.1 FEET AROUND MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT STAGES NEAR 12.0 FEET, THE RIVER COMES OUT OF ITS BANKS AND BEGINS TO COVER THE FLOOD PLAIN AREA MAINLY NEAR ROCKBRIDGE...WITH LOW AREAS NEAR ENTERPRISE ALSO AFFECTED. $$
5 follow-up statements
610 WGUS81 KILN 040032 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 832 PM EDT TUE MAY 3 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER AT MIAMITOWN SCIOTO RIVER AT CIRCLEVILLE SCIOTO RIVER AT PIKETON HOCKING RIVER AT ENTERPRISE BIG DARBY CREEK AT DARBYVILLE OHIO BRUSH CREEK ABOVE WEST UNION OHC061-040832- /O.EXT.KILN.FL.W.0064.000000T0000Z-110506T1215Z/ /MIAO1.1.ER.110503T0737Z.110504T0600Z.110506T0615Z.NO/ 832 PM EDT TUE MAY 3 2011 THE FLOOD WARNING CONTINUES FOR THE GREAT MIAMI RIVER AT MIAMITOWN * UNTIL FRIDAY MORNING. * AT 7 PM THE STAGE WAS 20.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * THE RIVER IS NEAR CREST...IT WILL START TO FALL AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT STAGES NEAR 22.0 FEET, FLOOD WATERS AFFECT HOMES JUST NORTH OF MIAMITOWN. $$ OHC129-040832- /O.CON.KILN.FL.W.0066.000000T0000Z-110506T0400Z/ /CRCO1.1.ER.110503T2212Z.110505T0000Z.110505T2200Z.NO/ 832 PM EDT TUE MAY 3 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT CIRCLEVILLE * UNTIL LATE THURSDAY NIGHT. * AT 7 PM THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING. * AT STAGES NEAR 16.0 FEET, LOWLAND FLOODING CONTINUES ALONG THE RIVER AND ABOUT ONE FOOT OF WATER CAN BE EXPECTED ALONG PORTIONS OF ISLAND ROAD. $$ OHC131-145-040831- /O.EXT.KILN.FL.W.0067.000000T0000Z-110508T0000Z/ /PKTO1.1.ER.110503T2032Z.110505T1200Z.110507T1800Z.NO/ 832 PM EDT TUE MAY 3 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL SATURDAY EVENING. * AT 8 PM THE STAGE WAS 19.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 23.7 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY AFTERNOON. * AT STAGES NEAR 23.0 FEET, BACKWATER FLOODING WORSENS ALONG CREEKS FLOWING INTO THE SCIOTO RIVER. STRETCHES OF SEVERAL LOW LYING ROADS NEAR THE RIVER ARE FLOODED. SCIOTO AND CAMP CREEK TOWNSHIPS IN SOUTHERN PIKE COUNTY EXPERIENCE THE MOST SIGNIFICANT FLOODING. $$ OHC049-097-129-040831- /O.CON.KILN.FL.W.0073.000000T0000Z-110505T1900Z/ /DBVO1.1.ER.110503T2355Z.110504T1200Z.110505T1300Z.NO/ 832 PM EDT TUE MAY 3 2011 THE FLOOD WARNING CONTINUES FOR THE BIG DARBY CREEK AT DARBYVILLE * UNTIL THURSDAY AFTERNOON. * AT 8 PM THE STAGE WAS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 10.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. * AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES. $$ OHC073-040831- /O.EXT.KILN.FL.W.0072.000000T0000Z-110505T0615Z/ /ENTO1.1.ER.110503T2046Z.110504T0600Z.110505T0015Z.NO/ 832 PM EDT TUE MAY 3 2011 THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ENTERPRISE * UNTIL LATE WEDNESDAY NIGHT. * AT 8 PM THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET AROUND MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * AT STAGES NEAR 13.0 FEET, FLOODING BEGINS ON STATE ROUTE 93 JUST SOUTH OF LOGAN. LOWLAND FLOODING CAN BE EXPECTED IN PORTIONS OF WEST LOGAN...AND FLOODING NEAR ROCKBRIDGE WORSENS. $$ OHC001-040831- /O.CON.KILN.FL.W.0065.000000T0000Z-110504T1430Z/ /WUNO1.1.ER.110503T1335Z.110503T2245Z.110504T0830Z.NO/ 832 PM EDT TUE MAY 3 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL WEDNESDAY MORNING. * AT 8 PM THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER IS CURRENTLY CRESTING AND WILL BEGIN TO FALL. THE RIVER IS FORECAST TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT STAGES NEAR 20.0 FEET, WATER RISES OVER THE EAST SIDE OF STATE ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR PEEBLES. $$
861 WGUS81 KILN 040825 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 425 AM EDT WED MAY 4 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... BIG DARBY CREEK AT DARBYVILLE HOCKING RIVER AT ENTERPRISE OHC049-097-129-041625- /O.EXT.KILN.FL.W.0073.000000T0000Z-110505T1400Z/ /DBVO1.1.ER.110503T2355Z.110504T1800Z.110505T0800Z.NO/ 425 AM EDT WED MAY 4 2011 THE FLOOD WARNING CONTINUES FOR THE BIG DARBY CREEK AT DARBYVILLE * UNTIL THURSDAY MORNING. * AT 4 AM THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 10.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES. $$ OHC073-041625- /O.EXT.KILN.FL.W.0072.000000T0000Z-110505T0445Z/ /ENTO1.1.ER.110503T2046Z.110504T0600Z.110504T2245Z.NO/ 425 AM EDT WED MAY 4 2011 THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ENTERPRISE * UNTIL LATE TONIGHT. * AT 4 AM THE STAGE WAS 13.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT STAGES NEAR 13.0 FEET, FLOODING OCCURS ON STATE ROUTE 93 JUST SOUTH OF LOGAN. LOWLAND FLOODING CONTINUES IN PORTIONS OF WEST LOGAN AND NEAR ROCKBRIDGE. $$
101 WGUS81 KILN 041414 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1014 AM EDT WED MAY 4 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... HOCKING RIVER AT ENTERPRISE OHC073-042214- /O.EXT.KILN.FL.W.0072.000000T0000Z-110505T0400Z/ /ENTO1.1.ER.110503T2046Z.110504T0600Z.110504T2200Z.NO/ 1014 AM EDT WED MAY 4 2011 THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ENTERPRISE * UNTIL LATE TONIGHT. * AT 10 AM THE STAGE WAS 12.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS EVENING. * AT STAGES NEAR 13.0 FEET, FLOODING BEGINS ON STATE ROUTE 93 JUST SOUTH OF LOGAN. LOWLAND FLOODING CAN BE EXPECTED IN PORTIONS OF WEST LOGAN...AND FLOODING NEAR ROCKBRIDGE WORSENS. $$
443 WGUS81 KILN 041803 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 203 PM EDT WED MAY 4 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... HOCKING RIVER AT ENTERPRISE OHC073-050203- /O.EXT.KILN.FL.W.0072.000000T0000Z-110505T0319Z/ /ENTO1.1.ER.110503T2046Z.110504T0600Z.110504T2119Z.NO/ 203 PM EDT WED MAY 4 2011 THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ENTERPRISE * UNTIL THIS EVENING. * AT 1 PM THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT STAGES NEAR 12.0 FEET, THE RIVER COMES OUT OF ITS BANKS AND BEGINS TO COVER THE FLOOD PLAIN AREA MAINLY NEAR ROCKBRIDGE...WITH LOW AREAS NEAR ENTERPRISE ALSO AFFECTED. $$
202 WGUS81 KILN 042123 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 523 PM EDT WED MAY 4 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... HOCKING RIVER AT ENTERPRISE OHC073-042153- /O.CAN.KILN.FL.W.0072.000000T0000Z-110505T0319Z/ /ENTO1.1.ER.110503T2046Z.110504T0600Z.110504T1915Z.NO/ 523 PM EDT WED MAY 4 2011 THE FLOOD WARNING IS CANCELLED FOR THE HOCKING RIVER AT ENTERPRISE * AT 5 PM THE STAGE WAS 11.8 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL TO 10 FEET BY TOMORROW MORNING. * AT STAGES NEAR 12.0 FEET, THE RIVER COMES OUT OF ITS BANKS AND BEGINS TO COVER THE FLOOD PLAIN AREA MAINLY NEAR ROCKBRIDGE...WITH LOW AREAS NEAR ENTERPRISE ALSO AFFECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 3, 2:10 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 3, 2:10 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT TUE MAY 3 2011
.SYNOPSIS...
A COLD FRONT SITUATED SOUTHEAST OF THE AREA WILL CONTINUE TO MOVE
SLOWLY TO THE EAST. AN AREA OF LOW PRESSURE WILL MOVE INTO THE
OHIO VALLEY FROM THE SOUTHWEST TODAY ALLOWING FOR ADDITIONAL
PRECIPITATION ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A POSITIVELY TILTED UPPER LEVEL TROF OVER THE UPPER MS VALLEY TO
SLIDE EAST INTO THE GREAT LAKES/OHIO VALLEY OVERNIGHT. A MOIST SWRLY
FLOW UPPER LEVEL FLOW AHD OF THIS TROF HAS LEAD TO WIDESPREAD
MODERATE RAIN ACROSS THE REGION. THE FAVORABLE LIFT AND MOISTURE
AXIS IN THE FORM OF A 55-60 KT LLJ HAS SHIFTED INTO EASTERN OHIO.
THEREFORE...HAVE ADJUSTED THE FLOOD WATCH DROPPING THE WEST AND
CONTINUED THE WATCH IN THE FAR EAST THRU 6 PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ONLY A FEW SHOWERS WILL LINGER INTO TONIGHT. SOME INSTABILITY
SHOWERS WILL BE POSSIBLE ON WEDNESDAY AND THEN HIGH PRESSURE WILL
BUILD IN FOR WEDNESDAY NIGHT INTO THURSDAY. WITH CLEARING SKIES
AND LIGHT WINDS WEDNESDAY NIGHT TEMPERATURES WILL DROP INTO THE
30S. THIS WILL ALLOW FOR SOME FROST FORMATION. CONTINUED TO
MENTION THIS THREAT IN THE HWO. AN UPPER LEVEL DISTURBANCE WILL
MOVE THROUGH THURSDAY NIGHT INTO FRIDAY BRINGING ANOTHER CHANCE OF
RAIN TO THE AREA. ANOTHER AREA OF HIGH PRESSURE WILL MOVE IN
BRIEFLY FOR FRIDAY NIGHT ALLOWING FOR DRY CONDITIONS. WARMEST DAY
DURING THE SHORT TERM WILL BE THURSDAY WITH MORE SUNSHINE PRESENT
AND SOUTHERLY WINDS.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
MODELS HAVE COME INTO SLIGHTLY BETTER AGREEMENT FOR SATURDAY AND
BRING ANOTHER WAVE OF PRECIPITATION ACROSS THE AREA. LATEST ECMWF
HAS COME BETTER IN LINE WITH THE GFS IN KEEPING SUNDAY DRY HOWEVER
DUE TO RUN TO RUN DISCREPANCIES DECIDED NOT TO TAKE PRECIPITATION
OUT COMPLETELY AT THIS TIME.
USED A BLEND OF NCEP HPC GUIDANCE/00Z ECMWF FOR MONDAY.
MUCH UNCERTAINTY EXISTS AMONGST THE MODELS FOR EARLY NEXT AS TO HOW
THE UPR LVL WEATHER PATTERN WILL EVOLVE. HAVE KEPT MONDAY DRY FOR
NOW. TEMPERATURES WILL BE SLIGHTLY BELOW SEASONAL NORMALS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
RAIN HAS CONTINUED TO PUSH TO THE EAST WITH A DIMINISHING TREND
EARLY THIS AFTN. CEILINGS ARE GENERALLY MVFR TO START BUT EXPECT
A TEMPORARY IMPROVING TREND IN THE WEST WITH VFR CIGS DURG THE LATE
AFTN/EARLY EVENING. HOWEVER A SECONDARY DISTURBANCE DROPPING INTO
THE REGION WILL BRING MVFR CEILINGS BACK INTO THE AREA WITH SOME
ADDITIONAL SHOWERS POSSIBLE. DUE TO LIMITED COVERAGE HAVE LIMITED
MENTION TO VCSH LATE TONIGHT AND EARLY WED.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE ON FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ056-064-065-073-
074-079>082-088.
KY...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ097>100.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...AR
SHORT TERM...NOVAK
LONG TERM...HICKMAN/NOVAK
AVIATION...ARHazardous weather outlook, May 3, 3:58 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 358 PM EDT TUE MAY 3 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-042000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 358 PM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD AIR AND CLEARING SKIES COULD LEAD TO FROST WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 11:58 AM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1158 AM EDT TUE MAY 3 2011 INZ075-080-KYZ089>100-OHZ077>079-081-088-031900- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN- GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-CLERMONT- BROWN-ADAMS-SCIOTO- INCLUDING THE CITIES OF...RISING SUN...VEVAY...CARROLLTON... WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON... WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...CINCINNATI...MILFORD...GEORGETOWN... WEST UNION...PORTSMOUTH 1158 AM EDT TUE MAY 3 2011 ...RAIN CAUSING NUMEROUS MUD SLIDES AND SUBSEQUENT ROAD CLOSURES... MORE RAIN ON TOP OF VERY SATURATED SOILS HAS CAUSED A NUMBER OF ROADS IN STEEPER TERRAIN TO BE CLOSED DUE TO EITHER THE ROAD BED BEING UNDERMINED...OR MUDSLIDES COVERING THE ROAD. THE MOST AFFECTED AREAS WILL BE THOSE IN STEEPER TERRAIN IN THE COUNTIES ALONG AND SOUTH OF THE HIGHER RIVER...WHICH INCLUDES MOST OF NORTHERN KENTUCKY...AND EXTREME SOUTHWEST AND SOUTH CENTRAL OHIO. AS RAIN CONTINUES TO FALL TODAY...THESE ROAD CLOSURES ARE EXPECTED TO INCREASE IN NUMBER AS THE SATURATED SOILS CONTINUE TO SLIP OFF THE HILLSIDES AND ONTO ROADS AND HIGHWAYS. IF YOU ENCOUNTER AN AREA WHERE THE ROAD APPEARS TO BE BUCKLING...OR WATER IS FLOWING OVER A ROAD...OR MUD HAS SLID ONTO THE ROAD...STOP AND TURN AROUND. REPORT THE CONDITIONS TO LOCAL AUTHORITIES. BINAU
Local storm report, May 3, 1:59 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM FLOOD BROOKSVILLE 38.68N 84.07W
05/03/2011 BRACKEN KY LAW ENFORCEMENT
5 ROADS CLOSED DUE TO HIGH WATER.
&&
BCLocal storm report, May 3, 2:03 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD FALMOUTH 38.67N 84.33W
05/03/2011 PENDLETON KY LAW ENFORCEMENT
6 COUNTY ROADS CLOSED DUE TO HIGH WATER. A FEW OTHERS
HAVE BEEN OPENED.
&&
MIKEGLocal storm report, May 3, 2:10 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD 5 WNW MOUNT OLIVET 38.57N 84.12W
05/03/2011 BRACKEN KY LAW ENFORCEMENT
WATER FROM NORTH FORK LICKING RIVER COVERING PORTION OF
SR 539.
1200 PM FLOOD PIQUA 38.47N 84.04W
05/03/2011 ROBERTSON KY LAW ENFORCEMENT
JOHNSON CREEK ROSE HALFWAY ACROSS ROADWAY
&&
SNYDERLocal storm report, May 3, 2:31 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY RAIN 4 W ROCKBRIDGE 39.58N 82.60W
05/03/2011 M1.74 INCH HOCKING OH TRAINED SPOTTER
&&
BCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:08 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Highland | 4 hr |
| May 3, 7:46 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 3 hr |
| May 3, 8:26 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Highland, Pike, Scioto | 4 hr |
| May 3, 8:34 AM EDT | Areal Flood Advisory | ILN | Clinton, Fairfield, Fayette, Highland, Hocking, Madison and 2 more | 3 hr |
| May 3, 9:27 AM EDT | Areal Flood Warning | ILN | Greene, Warren | 40 hr |
| May 3, 9:40 AM EDT | River Flood Warning | ILN | Adams | 19 hr |
| May 3, 10:05 AM EDT | Areal Flood Warning | ILN | Adams, Brown, Scioto | 4 hr |
| May 3, 10:22 AM EDT | River Flood Advisory | ILN | Licking | 5 hr |
| May 3, 10:31 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 3 hr |
| May 3, 10:42 AM EDT | River Flood Warning | ILN | Pickaway | 71 hr |
| May 3, 10:42 AM EDT | River Flood Warning | ILN | Pike, Scioto | 4 days |
| May 3, 10:58 AM EDT | Areal Flood Warning | ILN | Adams, Brown, Scioto | 3 hr |
| May 3, 11:05 AM EDT | River Flood Warning | ILN | Ross | 8 hr |
| May 3, 11:23 AM EDT | Areal Flood Warning | ILN | Brown, Clermont, Highland | 6 hr |
| May 3, 11:40 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 3 hr |
| May 3, 12:25 PM EDT | River Flood Warning | ILN | Miami, Shelby | 3 hr |
| May 3, 12:28 PM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 5 hr |
| May 3, 12:28 PM EDT | River Flood Warning | ILN | Clermont, Hamilton | 5 hr |
| May 3, 12:41 PM EDT | Areal Flood Warning | ILN | Adams, Fairfield, Highland, Hocking, Pickaway, Pike and 2 more | 5 hr |
| May 3, 2:02 PM EDT | Areal Flood Warning | ILN | Adams, Scioto | 3 hr |
| May 3, 6:10 PM EDT | River Flood Warning | ILN | Franklin, Madison, Pickaway | 39 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.